Is there any medication that helps psychosis in dementia patients? - AgingCare.com

Is there any medication that helps psychosis in dementia patients?

Follow
Share

My mom's psychosis is worse than her Dementia to deal with. She thinks she has imaginary children and they are either locked out or are being hurt. So sad. Cannot convince her she has no children

This question has been closed for answers. Ask a New Question.
4

Answers

Show:
when Dad was in ICU he was in pain (ICU didn't realize he had broken ribs - duh),he probably was scared and he wasn't getting enough sleep. They put him on a small dose of Haldol because he was belligerent. It helped to calm him down.
Helpful Answer (0)
Report

You can not and never will be able to reason Dementia away. Nor should you try to reality-orient because it will upset and frustrate both of you. The factual truth makes not one bit of difference with your mom anymore. Just say what you need to, to keep her calm.

There are anti-psychotic medications that are used with dementia patients, but it is done under great care because some of the side effects are so serious.

My mom had been on Ativan, then Seroquel, now Risperidone. There is no magic pill that fixes everything. My mom still has dementia behaviors. She hears cats in the wall.

My mom still has schizophrenic behaviors. All the doctors & nurses are impostors, everyone is trying to kill her, and we just want to take her money (ha ha ha). But she isn't violent about it like before. She can still be comabitve though.

Every person responds differently to these meds, so sometimes the benefits are worth the risks, and sometimes they have to try different doses and drugs to get to a stable place.

Good luck and make sure to keep us informed on what's happening!
Helpful Answer (0)
Report

I'm actually in the process of taking her off some working with her MD.
Helpful Answer (0)
Report

Immediately call her MD and review all medications, see what can be safely added to what she is already on.
Helpful Answer (1)
Report

This question has been closed for answers. Ask a New Question.
Related
Questions